Alert archive / Missouri / River Flood Warnings in 2024

River Flood Warning 31, NWS St. Louis, MO

April 29, 2024Crawford County, Washington County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 29, 2024, 7:56 AM CDT for Crawford County, Washington County, Missouri. It took effect at Apr 29, 2024, 7:55 PM CDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2024, 7:56 AM CDT (12:56 UTC)
In effect from
Apr 29, 2024, 7:55 PM CDT
Expired
May 1, 2024, 4:18 AM CDT
In force
32 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River near Sullivan (SLLM7). The gauge peaked at 14.12 ft at Apr 30, 2024, 8:00 AM CDT.

actionminormoderate10152004/2904/3005/0105/02
Action stage
9 ft
Minor stage
11 ft
Moderate stage
20 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:16 AM CDT, 1 hour 40 minutes earlier. Its key messages:

  • Lingering showers along with a few thunderstorms are forecast through much of the day today in parts of southeast Missouri and southwest Illinois. Further northwest, dry weather is expected.
  • Temperatures will remain above-normal through the work week, with on/off rain chances. The highest chance for rain will accompany a cold front in the Thursday - Friday timeframe.
Area forecast discussion, Apr 29, 6:16 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
616 AM CDT Mon Apr 29 2024

.KEY MESSAGES...

- Lingering showers along with a few thunderstorms are forecast through
  much of the day today in parts of southeast Missouri and
  southwest Illinois. Further northwest, dry weather is expected.

- Temperatures will remain above-normal through the work week,
  with on/off rain chances. The highest chance for rain will
  accompany a cold front in the Thursday - Friday timeframe.

&&

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 343 AM CDT Mon Apr 29 2024

(Today)

Widespread showers and embedded thunderstorms continues to push
eastward along with an area of low-level moisture convergence. This
forcing is expected to weaken by 1200 UTC, so the expectation is for
the intensity of the convection and associated rainfall rates to
decrease across southeast Missouri and southwest Illinois as well.
The synoptic cold front still lags to the west a bit, located near a
KCOU>>KIRK axis as of 0700 UTC. This front is expected to wash out
over the next several hours. However, look for showers along with a
few thunderstorms to remain possible most of the day in parts of
southeast Missouri and southwest Illinois as a midlevel shortwave
trough moves across the mid south this afternoon. Nothing strong to
severe is expected, but some brief downpours are possible.

High temperatures today are expected to be similar to yesterday in
most locations, generally in the low to mid 70s. The coolest
locations are forecast to be in parts of northeast Missouri behind
the cold front and in parts of southeast Missouri/southwest Illinois
where clouds will be prevalent into the afternoon hours.

(Tonight - Tuesday)

Decreasing cloudiness is forecast across southeast Missouri and
southwest Illinois this evening, with a clear sky overnight for the
entire area. Light/variable winds along with this clear sky should
allow for temperatures to cool back into the low to mid 50s for
overnight lows. These values are near the 25th percentile of
available model guidance. Given that these lows or below afternoon
crossover temperatures, would think fog may be a concern. This will
especially be true in favored river valleys and where there is
excess surface moisture from recent heavy rainfall.

A quick warmup is expected during the day on Tuesday as low-level
warm air advection strengthens. Highs in the upper 70s to low 80s
are forecast, or about 10 degrees above normal for the last day of
April.

Gosselin

&&

.LONG TERM...  (Tuesday Night through Sunday)
Issued at 343 AM CDT Mon Apr 29 2024

(Tuesday Night - Wednesday Night)

Deterministic models show a midlevel shortwave trough moving quickly
across the Upper Midwest Tuesday night, with a surface low north of
the Twin Cities at 0600 UTC Wednesday. An attendant cold front will
be draped to its south, with this frontal boundary nearing parts of
northeast and central Missouri. This will bring a chance of showers
and thunderstorms to this part of the CWA in the 0600-1200 UTC time
period, with chances rapidly decreasing by Wednesday morning as the
mid/upper level forcing for ascent is becomes even more displaced to
the north and the surface cold front washes out. Mostly dry weather
is forecast on Wednesday, before the chances of showers and
thunderstorms returns to parts of central and northeast Missouri as
well as west-central Illinois Wednesday night. Similar to Tuesday
night, this area gets brushed with mid/upper level ascent southeast
of the track of a midlevel shortwave trough. However, the better
chances of elevated convection reside further to the north where the
warm front should reside and the stronger low-level moisture
convergence.

Temperature wise, the well-above normal values will continue, with
lows in the low 60s each night and highs Wednesday afternoon mostly
in the low 80s.

(Thursday - Friday)

The period with the best chances of showers and thunderstorms (60-
80%) remains Thursday through Friday. The broad time period is due
to uncertainty with the timing of a cold frontal passage across the
region. Ahead of this front, the continuation of well-above normal
temperatures day and night is expected. There is more uncertainty
with Friday's high temperatures across much of the area due to the
differences in frontal timing. Differences between the 25th/75th
percentile of the NBM increase more toward 6-10F degrees in most
locations.

(Friday Night - Sunday)

There is high uncertainty in sensible weather heading into next
weekend. WPC 500-hPa height clusters show vastly different solutions
across the central CONUS, ranging from continued southwest flow
aloft to much cooler weather behind a stronger cold front. Slightly
above normal temperatures with PoPs below climatological normals are
forecast at this time, but confidence is very low.

Gosselin

&&

.AVIATION...  (For the 12z TAFs through 12z Tuesday Morning)
Issued at 607 AM CDT Mon Apr 29 2024

The rain has moved off to the south and east of the metro
terminals, with dry conditions across much of the area through the
remainder of the period. The exception is for some scattered
showers along with a few thunderstorms through this afternoon in
parts of southeast Missouri and southwest Illinois. Ceilings are
variable behind the rain, but generally range from 500 to 2500
feet AGL. This area of stratus will advect out from west to east
through the morning, with metro terminals improving closer to
noon. After the stratus moves out, look for VFR conditions through
this evening. The next concern will be fog late tonight into
Tuesday morning. The best chances are at river valley sites
(KSUS/KJEF/KCPS) and added MVFR visiblities starting between 0700
and 0900 UTC Tuesday. IFR visibilities are possible at these
sites, particularly at KSUS. If confidence increases in fog
potential, worse visibilities than currently forecast may need to
be added.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 29, 3:57 AM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
357 AM CDT Mon Apr 29 2024

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-300900-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
357 AM CDT Mon Apr 29 2024

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Isolated thunderstorms are possible through this afternoon in parts
of southeast Missouri and southwest Illinois.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance of thunderstorms over parts of the area Tuesday
night through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Gosselin

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:43 PM CDTAreal Flood AdvisoryLSXBoone12 hr
Apr 28, 9:16 PM CDTRiver Flood WarningLSXMarion61 hr
Apr 28, 9:16 PM CDTRiver Flood WarningLSXPike6 days
Apr 28, 9:16 PM CDTRiver Flood WarningLSXPike5 days
Apr 28, 9:16 PM CDTRiver Flood WarningLSXRalls61 hr
Apr 28, 10:22 PM CDTAreal Flood AdvisoryLSXAudrain, Callaway, Cole12 hr
Apr 29, 12:48 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Francois, Washington42 min
Apr 29, 1:01 AM CDTTornado WarningLSXFranklin, Jefferson, Saint Francois, Washington44 min
Apr 29, 2:20 AM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois40 min
Apr 29, 3:10 AM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis5 hr
Apr 29, 5:06 AM CDTRiver Flood WarningLSXGasconade, Montgomery13 days
Apr 29, 5:06 AM CDTRiver Flood WarningLSXCallaway, Osage13 days
Apr 29, 5:06 AM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau4 days
Apr 29, 7:56 AM CDTRiver Flood WarningLSXJefferson, Saint Louis15 days
Apr 29, 8:26 AM CDTRiver Flood WarningLSXCole36 hr
Apr 29, 9:34 AM CDTRiver Flood WarningLSXReynolds28 hr
Apr 29, 10:02 AM CDTRiver Flood WarningLSXFranklin, Warren4 days
Apr 29, 10:02 AM CDTRiver Flood WarningLSXSaint Charles, Saint Louis5 days
Apr 29, 10:10 AM CDTRiver Flood WarningLSXCole, Osage8 days
Apr 29, 10:26 AM CDTRiver Flood WarningLSXLincoln32 hr
Apr 29, 10:46 AM CDTRiver Flood WarningLSXOsage35 hr
Apr 29, 11:46 AM CDTRiver Flood WarningLSXLincoln5 days
Apr 29, 11:46 AM CDTRiver Flood WarningLSXSaint Charles5 days
Apr 29, 11:46 AM CDTRiver Flood WarningLSXSaint Charles4 days
Apr 29, 11:46 AM CDTRiver Flood WarningLSXJefferson6 days
Apr 29, 11:46 AM CDTRiver Flood WarningLSXPerry, Sainte Genevieve22 days
Apr 29, 11:46 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis6 days
Apr 29, 11:46 AM CDTRiver Flood WarningLSXSaint Charles5 days
Apr 29, 2:02 AM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison, Saint Clair43 min
Apr 29, 11:52 AM CDTRiver Flood WarningLSXCalhoun, Greene, Jersey23 days
Apr 29, 11:52 AM CDTRiver Flood WarningLSXPike, Scott21 days
Apr 29, 11:52 AM CDTRiver Flood WarningLSXMorgan, Pike21 days
Apr 29, 2:37 PM CDTRiver Flood WarningLSXBrown21 days

Nearby

River Flood Warnings in Missouri, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.